Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 57, NWS Boston/Norton, MA

June 23, 2008Cheshire County, Hillsborough County, New Hampshire; Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 6:09 AM EDT for Cheshire County, Hillsborough County, New Hampshire; Middlesex County, Worcester County, Massachusetts. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 6:09 AM EDT (10:09 UTC)
Expired
Jun 23, 2008, 6:45 AM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:20 AM EDTHAIL 0.88New Ipswich, NHDOWNED TREES
Jun 23, 6:25 AM EDTTSTM WND DMGAshby, MATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 231009
SVRBOX
MAC017-027-NHC005-011-231045-
/O.NEW.KBOX.SV.W.0057.080623T1009Z-080623T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
609 AM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  EXTREME NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  EXTREME SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 645 AM EDT

* AT 606 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEW IPSWICH...OR 8 MILES SOUTHEAST OF
  JAFFREY...AND MOVING NORTHEAST AT 24 MPH.

* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
  NEW IPSWICH AND ASHBY BY 615 AM EDT...
  SHARON BY 620 AM EDT...
  GREENVILLE...TEMPLE AND MASON BY 625 AM EDT...
  MASON BY 630 AM EDT...
  WILTON BY 640 AM EDT...
  MILFORD AND AMHERST BY 645 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4258 7195 4274 7207 4304 7157 4286 7143
      4284 7142 4283 7142 4282 7141
TIME...MOT...LOC 1009Z 235DEG 21KT 4273 7190

$$

BELK
1 follow-up statement
000 
WWUS51 KBOX 231029
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
629 AM EDT MON JUN 23 2008

MAC027-NHC005-231039-
/O.CAN.KBOX.SV.W.0057.000000T0000Z-080623T1045Z/
CHESHIRE NH-WORCESTER MA-
629 AM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER AND
EXTREME SOUTHEASTERN CHESHIRE COUNTIES IS CANCELLED...

THE STORM HAS MOVED NORTHEAST INTO SOUTHERN NEW HAMPSHIRE.

LAT...LON 4282 7141 4281 7145 4279 7148 4267 7176
      4277 7185 4295 7150 4288 7144 4287 7142
      4284 7141
TIME...MOT...LOC 1029Z 238DEG 33KT 4275 7167

$$

MAC017-NHC011-231045-
/O.CON.KBOX.SV.W.0057.000000T0000Z-080623T1045Z/
MIDDLESEX MA-HILLSBOROUGH NH-
629 AM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTH CENTRAL HILLSBOROUGH AND EXTREME NORTHWESTERN MIDDLESEX
COUNTIES...

AT 624 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MASON...OR 10 MILES NORTHEAST OF
FITCHBURG...MOVING NORTHEAST AT 38 MPH.

THE SEVERE THUNDERSTORM SHOULD BE NEAR...
  MILFORD BY 635 AM EDT...
  AMHERST BY 640 AM EDT...
  LITCHFIELD AND MERRIMACK BY 645 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4282 7141 4281 7145 4279 7148 4267 7176
      4277 7185 4295 7150 4288 7144 4287 7142
      4284 7141
TIME...MOT...LOC 1029Z 238DEG 33KT 4275 7167

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:30 AM EDT, 39 minutes earlier.

Area forecast discussion, Jun 23, 5:30 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EDT MON JUN 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH
TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING
COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR
WEATHER UNSETTLED TOWARD THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CLOUDS AND FOG PATCHES COVERED PORTIONS OF SOUTHERN NEW ENGLAND
EARLY THIS MORNING. IN ADDITION A LINE OF SEVERE THUNDERSTORMS WAS
HOLDING TOGETHER ACROSS WESTERN MASSACHUSETTS. THIS LINE WILL CROSS
SOUTHWESTERN NEW HAMPSHIRE BEFORE HEADING INTO NORTHERN NEW ENGLAND.

MORE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING AT
THE CURRENT TIME TO THE SOUTH OF THE REGION. A COLD FRONT WILL
CONTINUE GRADUALLY HEADING EAST THROUGH NEW YORK STATE TODAY.
INCREASING SUNSHINE WILL DESTABILIZE THE AIRMASS LATE THIS MORNING
AND AFTERNOON...BUT LOTS OF MID TO HIGH LEVEL CLOUDS UPSTREAM MAY
KEEP TEMPERATURES FROM REACHING THE FULL POTENTIAL. SURFACE BASED
CAPES ARE EXPECTED TO REACH 1000-1500 J/KG INLAND. IN ADDITION
PRECIPITABLE WATER VALUES WILL BE CLIMBING TODAY TO AROUND 1.6 G/KG.
A HIGH THETA-E AIRMASS WILL BE PRESENT...WITH DEEP SOUTHERLY FLOW.
THE DIVERGENT REAR RIGHT QUADRANT OF THE 250 MILLIBAR JET WILL ALSO
BE PRESENT.

OVERALL WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY TODAY
ESPECIALLY ACROSS THE INTERIOR. SOME THUNDERSTORMS WILL CONTAIN
HEAVY DOWNPOURS...FREQUENT LIGHTNING...HAIL AND STRONG WIND GUSTS.
WILL HAVE ENHANCED WORDING IN THE GRIDS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS AREA ONCE AGAIN TONIGHT AS THE COLD FRONT APPROACHES.
MOST OF THE ACTIVITY WILL BE DURING THE EARLY EVENING HOURS DUE TO
THE LOSS OF DAYTIME HEATING. PATCHY FOG WILL REDEVELOP.

TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL
MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND
MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY
WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER
THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW
PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO
STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED.

HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH
COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO
THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH.

ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW
ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS
AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE
IN FUTURE FORECASTS.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO
MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE
WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL.

TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG
THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS
AND THUNDERSTORMS BECOME MORE ISOLATED.

TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA
WILL REDEVELOP. A FEW COULD BECOME SEVERE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY.

THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING
SHOWERS OR THUNDERSTORMS.

&&

.MARINE...
TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.

TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA
SEAS SLIGHTLY GIVEN THE INVERSION.

TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL
WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...BELK
AVIATION...STRAUSS/BELK
MARINE...STRAUSS/BELK
Hazardous weather outlook, Jun 23, 5:44 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT MON JUN 23 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.
URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-240945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
544 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL.
FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 23, 4:45 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
445 AM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

&&

BELK
Local storm report, Jun 23, 5:10 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
510 AM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             WORTHINGTON             42.42N 72.93W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0425 AM     HAIL             CHESTERFIELD            42.40N 72.85W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0452 AM     HAIL             WILLIAMSBURG            42.40N 72.72W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0455 AM     HAIL             NORTHAMPTON             42.33N 72.68W
06/23/2008  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

&&

NSTRAUSS
Special weather statement, Jun 23, 5:11 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
511 AM EDT MON JUN 23 2008

MAZ003-004-010-230945-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
511 AM EDT MON JUN 23 2008

AT 505 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES SOUTHWEST OF LEVERETT...
OR ABOUT 4 MILES NORTHWEST OF AMHERST...MOVING NORTHEAST AT 40 MPH.

THE THUNDERSTORM SHOULD BE NEAR...NEW SALEM AND SHUTESBURY BY 520 AM
EDT...ATHOL AND ORANGE BY 530 AM EDT...PHILLIPSTON AND TEMPLETON BY
540 AM EDT...6 MILES WEST OF GARDNER BY 550 AM EDT.

BELK
Special weather statement, Jun 23, 5:44 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
544 AM EDT MON JUN 23 2008

MAZ003-004-NHZ011-231015-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
544 AM EDT MON JUN 23 2008

AT 542 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 4 MILES NORTHEAST OF ATHOL...OR
ABOUT 15 MILES SOUTHWEST OF JAFFREY...MOVING NORTHEAST AT 32 MPH.

THE THUNDERSTORM SHOULD BE NEAR...ROYALSTON BY 550 AM EDT...
WINCHENDON AND RINDGE BY 600 AM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.  LOCALLY HEAVY RAINFALL IS ALSO
LIKELY WITH THIS STORM...WHICH COULD RESULT IN NUISANCE FLOODING OF
FLOOD-PRONE AREAS.

BELK
Special weather statement, Jun 23, 5:57 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
557 AM EDT MON JUN 23 2008

CTZ002-231045-
HARTFORD CT-
557 AM EDT MON JUN 23 2008

AT 552 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL FOR SMALL HAIL 18 MILES
SOUTHWEST OF BRISTOL...OR ABOUT 3 MILES NORTH OF SOUTHBURY...MOVING
NORTHEAST AT 29 MPH.

THE THUNDERSTORM SHOULD BE NEAR...BRISTOL AND PLAINVILLE BY 630 AM
EDT...FARMINGTON AND NEW BRITAIN BY 640 AM EDT...AVON AND WEST
HARTFORD BY 650 AM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK
Special weather statement, Jun 23, 6:08 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
608 AM EDT MON JUN 23 2008

MAZ004-026-NHZ011-012-015-231100-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
608 AM EDT MON JUN 23 2008

AT 606 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 4 MILES SOUTHWEST OF NEW
IPSWICH...OR ABOUT 8 MILES SOUTHEAST OF JAFFREY...MOVING NORTHEAST AT
24 MPH.

THE THUNDERSTORM SHOULD BE NEAR...NEW IPSWICH AND GREENVILLE BY
620 AM EDT...MASON AND 7 MILES NORTHWEST OF BROOKLINE BY 630 AM
EDT...WILTON AND LYNDEBOROUGH BY 640 AM EDT...AMHERST AND MILFORD BY
650 AM EDT...MERRIMACK AND BEDFORD BY 700 AM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:36 AM EDTSevere Thunderstorm WarningBOXHillsborough24 min
Jun 23, 1:13 PM EDTAreal Flood AdvisoryBOXCheshire3 hr
Jun 23, 1:53 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough52 min
Jun 23, 2:38 PM EDTSevere Thunderstorm WarningBOXHillsborough67 min
Jun 23, 3:36 PM EDTAreal Flood AdvisoryBOXHillsborough2 hr
Jun 23, 4:33 PM EDTAreal Flood AdvisoryBOXHillsborough96 min
Jun 23, 3:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jun 23, 3:51 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Jun 23, 4:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Jun 23, 7:30 AM EDTSevere Thunderstorm WarningBOXHampden, Worcester45 min
Jun 23, 8:04 AM EDTSevere Thunderstorm WarningBOXWorcester41 min
Jun 23, 1:37 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Jun 23, 1:40 PM EDTSevere Thunderstorm WarningBOXHampden65 min
Jun 23, 2:20 PM EDTFlash Flood WarningBOXHampden, Hampshire55 min
Jun 23, 2:31 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester59 min
Jun 23, 3:13 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jun 23, 3:19 PM EDTSpecial Marine WarningBOX56 min
Jun 23, 3:32 PM EDTAreal Flood AdvisoryBOXHampden118 min
Jun 23, 5:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex26 min
Jun 23, 5:22 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk113 min
Jun 23, 5:44 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk2 hr

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.